Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 8, NWS Tampa Bay, FL

July 27, 1995Hillsborough County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jul 27, 1995, 4:00 PM EDT for Hillsborough County, Florida. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Jul 27, 1995, 4:00 PM EDT (20:00 UTC)
Expired
Jul 27, 1995, 4:30 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Hillsborough County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 272001
TORTBW
FLC057-272030-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
400 PM EDT THU JUL 27 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  430 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL FLORIDA
 
   ...SOUTHERN HILLSBOROUGH COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST
 
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AND
NATIONAL WEATHER SERVICE METEOROLOGISTS AT RUSKIN VISUALLY OBSERVED A
DEVELOPING TORNADO ONE MILE SOUTHEAST OF RUSKIN MOVING NORTHWEST AT
5 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINPFORCED SHELTER
TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET
INTO A DITCH OR CULVERT.
 
THIS IS A DANGEROUS STORM. TAKE COVER IMMEDIATELY!
 
ZALESKI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:20 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 27, 2:20 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
218 PM EDT THU JUL 27 1995

WITH SFC LO TRYING TO DVLP IN E GOM AND SFC HI OVR THE ATL ADDNG TO
PRES GRDNT...MDT SE FLO IS PERSISTING ACRS THE AREA. THIS IS RETARDING
THE W CST C-BREEZE AND WILL DELAY TSTM DVLPMENT UNTIL LATE THIS AFT
AND AGAIN TOM AFT. TUT LO NE OF THE BAHAMAS IS PUSHING W TO NW AND MAY
BRING SOME DRIER AIR OVR THE ESTRN FL PEN FRI. BUT STILL DONT BELIEVE
THIS SYSTEM CAN CONT MVG W INTO THE COL AREA OVR THE E GOM AND N FL. SO
WILL CONT WITH LIKELY POPS EACH DAY. NGM WAS UNDERDONE ON PRECIP...
AND THE ETA LOOKED FAIR...AT LEAST DURING DAYLIGHT HOURS. GD RISING
MOTION INDICATED ALONG WITH PLENTY OF MSTR WITH PW AROUND 2.25 FOR THE
NXT 48 HRS SO IT WILL BE WET. FLDG LIKELY TO PERSIST ON RIVERS ALREADY
AT FLD STAGE. FFA TO BE XTNDED TO 9 PM TON...AND WOULDNT BE SUPRISED
IF IT NEEDS TO BE REISSUED TOM. WILL MENTION LOC HVY RAIN THIS EVE AND
FOR TOM. WITH WET PATTERN...FWC POPS LOOK LOW AND MAX TEMPS A LITTLE
HIGH.

@1 LEVY CITRUS HERNANDO PASCO SUMTER
@2 PINELLAS HILLSBOROUGH MANATEE SARASOTA CHARLOTTE LEE
@3 POLK HIGHLANDS HARDEE DESOTO

TPA TT 74/88 75/89 134746

OGLESBY

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.